Alert archive / Mississippi / Flash Flood Warnings in 2023
Flash Flood Warning 53, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 25, 2023, 2:57 PM CDT for Forrest County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2023, 2:57 PM CDT (19:57 UTC)
- Expired
- Sep 25, 2023, 5:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Forrest County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630
WGUS54 KJAN 251957
FFWJAN
MSC035-252200-
/O.NEW.KJAN.FF.W.0053.230925T1957Z-230925T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
257 PM CDT Mon Sep 25 2023
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northern Forrest County in southeastern Mississippi...
* Until 500 PM CDT.
* At 257 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hattiesburg, Petal, Rawls Springs, Sunrise and Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3143 8945 3143 8915 3122 8915 3123 8934
3135 8935 3135 8945
FLASH FLOOD...RADAR INDICATED
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 2:48 PM CDT, 9 minutes earlier.
Area forecast discussion, Sep 25, 2:48 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Jackson MS 248 PM CDT Mon Sep 25 2023 ...New DISCUSSION... .DISCUSSION... Issued at 242 PM CDT Mon Sep 25 2023 .DISCUSSION...Afternoon convection unfolding generally as expected with a focus currently more over the E/SE where there's been better lower level moisture convergence and midlevel lift from the slow moving MCV currently located just N of Baton Rouge. Near term hi-res guidance has this handled decently and actually develops additional activity for later afternoon/eve more across central sections. This will be driven by additional moisture convergence and some westward moving outflows across central sections along with lift from the general elongated trough over the area. PoPs and weather will hold in the good chance to likely category (40-70%) from now til 8pm before a solid downward trend is shown. Another focus will be on fog potential for tonight. With the forecast area located to the S of a weak surface boundary and the lower levels basically moist and showing very light winds, conditions will be favorable for some patchy fog. Add in some wet ground with these recent rains, things will only get more supportive. Due to this, added a graphic to show the threat for patchy dense fog. Limitation is with clouds and that seems to linger more over the I-59 corridor, thus have left that area out of the graphic. For Tue, diurnal convection will be possible as we see a lingering mid/upper level shear axis remain. This will support some lift and we will continue to have enough deep layer moisture across central and southern areas to support decent rain chances. PoPs will range from 30-50% with the main time for any activity being from 1-6pm. Temps tonight and Tue will remain on the warm side with minT 66-70 and maxT 86-90. /CME/ Tuesday night through next Monday An upper level low pressure, south of the Great Lakes is forecast to move eastward taking the trough axis over our forecast area towards the southeast. The lingering shear axis from the trough will help promote lift, keeping rain chances of 20-50% primarily in the central and southeastern portions of the area Wednesday afternoon. On Thursday, diurnal rain chances (up to 30%) will mostly be located along and south of HWY 84 corridor and east of I-59 as to the trough/shear axis weakens and heights begins to increase from the southwest. Overnight temperatures are forecasted to be in the 60s along high temperatures in the upper 80s in the northeast and low 90s elsewhere throughout the forecast period. By Friday into early next week, both GFS and Euro guidance forecast an mid/upper level ridge creating a blocking pattern over the eastern CONUS. The blocking pattern will allow for deeper dry air to filter into the CWA, limiting rain chances (less than 15%) and lowering relative humidity. Warm lower levels will also keep temperatures above normal into early next week. Additionally, as the relative humidity decreases into the mid to low 30s by early to mid next week, fire weather concerns will have to be monitored towards the end of the forecast period. /SW/ && .AVIATION... (18Z TAFS) Issued at 1231 PM CDT Mon Sep 25 2023 Afternoon convective activity breaking out across the SE half right now. Look for this to continue along with seeing some central areas get some activity by later afternoon and evening. TAFs are a combo of VC and prevailing shra/tsra for the most active area/sites, but will use amd to cover other areas if something develops later. Overnight, we will have increased potential for some fog due to some slightly wet ground and lingering boundary layer moisture as we (forecast area) will be situation near and to the south of the weak surface boundary. If more clearing can occur, better fog formation will be likely. For now, will go with a mix of MVFR/IFR vis restrictions along with a brief period of low ceilings as well. Quick improvements to VFR are anticipated by 13-14z. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 89 68 90 / 50 50 10 30 Meridian 68 89 67 86 / 50 50 10 40 Vicksburg 68 88 68 89 / 30 30 10 10 Hattiesburg 69 91 69 88 / 50 40 20 50 Natchez 68 88 68 89 / 60 50 10 30 Greenville 67 90 65 90 / 30 10 0 10 Greenwood 67 90 66 89 / 10 20 0 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && CME/SW/CME
Hazardous weather outlook, Sep 25, 1:44 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 144 PM CDT Mon Sep 25 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>051- 053>056-059>063-261845- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Simpson-Smith- Jefferson-Adams-Franklin MS-Lincoln-Lawrence- 144 PM CDT Mon Sep 25 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Tuesday FOG THREAT...Limited TIMING...Tonight Tonight, patchy fog, some dense, is possible with visibilities potentially down to a half of a mile at times. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ046-052-057-058-064>066-072>074-261845- Kemper-Lauderdale-Jasper-Clarke-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 144 PM CDT Mon Sep 25 2023 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 36 && ...HAZARD LEGEND... *FOG* Significant...Widespread dense fog with visibilities a quarter mile or less are likely. Elevated...Areas of dense fog with visibilities a quarter mile or less are likely. Limited...Patchy dense fog is possible with visibilities potentially down to a quarter of a mile. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:25 AM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 35 min |
| Sep 25, 4:24 PM CDT | Special Weather Statement | JAN | Scott | 66 min |
| Sep 25, 5:14 PM CDT | Special Weather Statement | JAN | Simpson | 61 min |
Nearby
Flash Flood Warnings in Mississippi, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.